Alert archive / Louisiana / Areal Flood Warnings in 2016
Areal Flood Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this areal flood warning at Mar 19, 2016, 4:32 PM CDT for Ouachita Parish, Louisiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- Mar 20, 2016, 1:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 163 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WGUS44 KSHV 192132
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT SAT MAR 19 2016
LAC073-200630-
/O.NEW.KSHV.FA.W.0021.160319T2132Z-160320T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OUACHITA LA-
432 PM CDT SAT MAR 19 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 130 AM CDT SUNDAY
* LOCAL LAW ENFORCEMENT REPORTED FLOODING ONGOING AND MANY ROADWAYS
REMAIN INUNDATED WITH WATER AND ARE CLOSED. THE FLOODING IS
PRIMARILY DUE TO SWOLLEN RIVERS...CREEKS...BAYOUS AND LAKES ACROSS
THE AREA FROM PREVIOUS HEAVY AND HISTORIC RAINFALL.
THIS HIGH WATER WILL CONTINUE TO POSE AN IMMEDIATE DANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. STAY ON HIGHER GROUND AND FIND AN ALTERNATE ROUTE. DO NOT GO
AROUND BARRICADES TO TRAVEL THROUGH FLOODED ROADWAYS AND INTO AREAS
OF HIGH WATER.
LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
3226 9215 3228 9217 3228 9231 3232 9231
3241 9242 3258 9241 3259 9223 3269 9209
3272 9207 3269 9205 3271 9204 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
$$
13What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this areal flood warning went out at Mar 19, 12:06 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 19, 12:06 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT SAT MAR 19 2016
.AVIATION...
MVFR/LVFR CEILINGS SHOULD CONTINUE TO MIX OUT/DISSIPATE FROM NW TO
SE THIS AFTERNOON IN THE WAKE OF A COLD FRONT WHICH MOVED THROUGH
THE TERMINAL LOCATIONS LAST NIGHT. STRONG PRESSURE GRADIENT
REMAINS IN PLACE TODAY WITH SUSTAINED NNE WINDS NEAR 10-14KTS WITH
GUSTS APPROACHING 25KTS AT TIMES. THESE WINDS WILL DECOUPLE
BETWEEN 5-6 PM.
WINDS WILL REMAIN NEAR 3-7KTS OVERNIGHT BEFORE INCREASING ONCE
AGAIN BEYOND 14Z ON SAT WITH SUSTAINED WINDS NEAR 10-12KTS WITH
GUSTS UPWARDS OF 20KTS BY LATE MORNING ON SATURDAY.
13
&&
.PREV DISCUSSION... /ISSUED 1150 AM CDT SAT MAR 19 2016/
DISCUSSION...
MUCH COOLER AND DRIER CANADIAN AIR MASS CONTINUES TO FILTER INTO
THE REGION IN THE WAKE OF OUR RECENT COLD FRONT. CLOUD COVER IS
GRADUALLY CLEARING FROM NW TO SEE ACROSS THE I-30 CORRIDOR AND
WILL CONTINUE FARTHER SOUTH THROUGH THE REMAINDER OF TODAY WITH
MOST AREAS SEEING AMPLE SUNSHINE BEFORE SUNSET THIS EVENING. LAKE
WIND ADVISORY REMAINS IN EFFECT THROUGH 4PM FOR ALL OF NRN LA AND
NEARLY ALL OF NE TX WITH SPEEDS DIMINISHING INTO THE EARLY EVENING
HOURS. COLD TEMPERATURES EXPECTED OVERNIGHT WITH A FREEZE WARNING
IN EFFECT AFTER MIDNIGHT FOR MCCURTAIN COUNTY IN SE OK AND OUR
ADJACENT SW AR COUNTIES THROUGH 9AM SUNDAY. CURRENT FORECAST IS ON
TRACK ON NO UPDATES ARE PLANNED AT THIS TIME. NEW ZFP IS ALREADY
OUT WITH AFTERNOON WORDING. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 37 59 34 / 10 0 0 0
MLU 58 37 58 34 / 10 0 0 0
DEQ 60 29 56 27 / 0 0 0 0
TXK 59 35 56 32 / 0 0 0 0
ELD 59 33 57 30 / 10 0 0 0
TYR 59 35 58 34 / 0 0 0 0
GGG 60 36 58 32 / 0 0 0 0
LFK 64 39 62 35 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 1 AM TO 9 AM CDT SUNDAY FOR ARZ050-051-059.
LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FREEZE WARNING FROM 1 AM TO 9 AM CDT SUNDAY FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ096-
108>112-124>126-136>138-149>153-165>167.
&&
13/19Hazardous weather outlook, Mar 19, 11:58 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT MAR 19 2016 ARZ050-051-059-OKZ077-201700- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- 1158 AM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES ARE EXPECTED TO FALL NEAR OR SLIGHTLY BELOW FREEZING LATE TONIGHT OVER PORTIONS OF MCCURTAIN COUNTY OKLAHOMA AND THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS. A FREEZE WARNING IS IN EFFECT FOR THESE AREAS LATE TONIGHT...AND PRECAUTIONS SHOULD BE MADE TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TEMPERATURES ARE EXPECTED TO FALL BACK BELOW FREEZING SUNDAY NIGHT...BEFORE A WARMING TREND COMMENCES MONDAY. PRECAUTIONS SHOULD AGAIN BE MADE TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE COLD TEMPERATURES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN OVER THE AREA THURSDAY AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM THAT WILL APPROACH THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-201700- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1158 AM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE TODAY...ESPECIALLY OVER NORTHEAST TEXAS AND NORTH LOUISIANA...RESULTING IN GUSTY NORTHERLY WINDS. THUS...A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH LOUISIANA AND NEARLY ALL OF NORTHEAST TEXAS THROUGH 4 PM THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE REGION SUNDAY NIGHT...WITH A FREEZE WARNING LIKELY NEEDED FOR PORTIONS OF THE AREA. REGARDLESS...AREAS OF FROST ARE LIKELY...AND RESIDENTS SHOULD MAKE PREPARATIONS TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE COLD TEMPERATURES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN OVER THE AREA THURSDAY AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM THAT WILL APPROACH THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:24 PM CDT | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River, Webster | 21 hr |
| Mar 18, 7:27 PM CDT | Areal Flood Warning | SHV | LaSalle | 21 hr |
| Mar 19, 4:46 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 11 hr |
| Mar 19, 4:25 PM CDT | Areal Flood Warning | SHV | Bossier, Caddo, Red River, Webster | 42 hr |
| Mar 19, 4:30 PM CDT | Areal Flood Warning | SHV | Grant, Natchitoches | 21 hr |
Nearby
Areal Flood Warnings in Louisiana, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.